skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

This content will become publicly available on December 3, 2020

Title: Magnetic reconnection with null and X-points

Authors:
ORCiD logo [1]
  1. Department of Applied Physics and Applied Mathematics, Columbia University, New York, New York 10027, USA
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1576865
Grant/Contract Number:  
FG02-95ER54333; FG02-03ER54696; SC0018424; SC0019479
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
Physics of Plasmas
Additional Journal Information:
Journal Name: Physics of Plasmas Journal Volume: 26 Journal Issue: 12; Journal ID: ISSN 1070-664X
Publisher:
American Institute of Physics
Country of Publication:
United States
Language:
English

Citation Formats

Boozer, Allen H. Magnetic reconnection with null and X-points. United States: N. p., 2019. Web. doi:10.1063/1.5121320.
Boozer, Allen H. Magnetic reconnection with null and X-points. United States. doi:10.1063/1.5121320.
Boozer, Allen H. Sun . "Magnetic reconnection with null and X-points". United States. doi:10.1063/1.5121320.
@article{osti_1576865,
title = {Magnetic reconnection with null and X-points},
author = {Boozer, Allen H.},
abstractNote = {},
doi = {10.1063/1.5121320},
journal = {Physics of Plasmas},
number = 12,
volume = 26,
place = {United States},
year = {2019},
month = {12}
}

Journal Article:
Free Publicly Available Full Text
This content will become publicly available on December 3, 2020
Publisher's Version of Record

Save / Share:

Works referenced in this record:

The birth of a coronal mass ejection
journal, March 2019


Fast magnetic reconnection and the ideal evolution of a magnetic field
journal, April 2019


Theory of magnetic reconnection in solar and astrophysical plasmas
journal, July 2012

  • Pontin, David I.
  • Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 370, Issue 1970
  • DOI: 10.1098/rsta.2011.0501

A Lagrangian analysis of advection-diffusion equation for a three dimensional chaotic flow
journal, June 1999

  • Tang, X. Z.; Boozer, A. H.
  • Physics of Fluids, Vol. 11, Issue 6
  • DOI: 10.1063/1.870006

The structure of three‐dimensional magnetic neutral points
journal, March 1996

  • Parnell, C. E.; Smith, J. M.; Neukirch, T.
  • Physics of Plasmas, Vol. 3, Issue 3
  • DOI: 10.1063/1.871810

Chaotic streamlines in the ABC flows
journal, June 1986


Geometrical properties of three-dimensional reconnecting magnetic fields with nulls
journal, January 1988


Separation of magnetic field lines
journal, November 2012


Magnetic reconnection: from the Sweet–Parker model to stochastic plasmoid chains
journal, November 2015


Nonlinear growth of the tearing mode
journal, January 1973


Reconnection of vorticity lines and magnetic lines*
journal, July 1993

  • Greene, John M.
  • Physics of Fluids B: Plasma Physics, Vol. 5, Issue 7
  • DOI: 10.1063/1.860718

General magnetic reconnection, parallel electric fields, and helicity
journal, January 1988

  • Schindler, K.; Hesse, M.; Birn, J.
  • Journal of Geophysical Research, Vol. 93, Issue A6
  • DOI: 10.1029/JA093iA06p05547

Rapid Change of Field line Connectivity and Reconnection in Stochastic Magnetic Fields
journal, September 2014


Frontiers of chaotic advection
journal, June 2017


Non-axisymmetric magnetic fields and toroidal plasma confinement
journal, January 2015


A review of the 0.1 reconnection rate problem
journal, September 2017


Turbulent General Magnetic Reconnection
journal, July 2015


Modelling of NSTX hot vertical displacement events using M3D-C1
journal, May 2018

  • Pfefferlé, D.; Ferraro, N.; Jardin, S. C.
  • Physics of Plasmas, Vol. 25, Issue 5
  • DOI: 10.1063/1.5016348

Perspectives on magnetic reconnection
journal, December 2016

  • Zweibel, Ellen G.; Yamada, Masaaki
  • Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 472, Issue 2196
  • DOI: 10.1098/rspa.2016.0479

Particle acceleration and fast magnetic reconnection
journal, August 2019


Complexity and Diffusion of Magnetic flux Surfaces in Anisotropic Turbulence
journal, March 2014


Physics of magnetically confined plasmas
journal, January 2005


Current Singularities at Quasi-Separatrix Layers and Three-Dimensional Magnetic Nulls
journal, October 2014


Magnetic surface loss and electron runaway
journal, January 2019


The form of ideal current layers in line-tied magnetic fields
journal, December 1994

  • Longcope, D. W.; Strauss, H. R.
  • The Astrophysical Journal, Vol. 437
  • DOI: 10.1086/175045

Three-dimensional magnetic reconnection regimes: A review
journal, May 2011


Stirring by chaotic advection
journal, June 1984


Motion of magnetic lines of force
journal, April 1958


The Number of Magnetic Null Points in the Quiet Sun Corona
journal, November 2008


Adiabatic evolution of plasma equilibrium
journal, October 1975

  • Grad, H.; Hu, P. N.; Stevens, D. C.
  • Proceedings of the National Academy of Sciences, Vol. 72, Issue 10
  • DOI: 10.1073/pnas.72.10.3789

A Theorem on Force-Free Magnetic Fields
journal, June 1958

  • Woltjer, L.
  • Proceedings of the National Academy of Sciences, Vol. 44, Issue 6
  • DOI: 10.1073/pnas.44.6.489

The motion of magnetic field lines
journal, November 1966


Three-dimensional kinematic reconnection in the presence of field nulls and closed field lines
journal, February 1990

  • Lau, Yun-Tung; Finn, John M.
  • The Astrophysical Journal, Vol. 350
  • DOI: 10.1086/168419

Relaxation of Toroidal Plasma and Generation of Reverse Magnetic Fields
journal, November 1974